Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 2003, 5:50 PM PDT for Kootenai County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 5:50 PM PDT (00:50 UTC)
- Expired
- Jun 13, 2003, 6:15 PM PDT
- In force
- 25 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Kootenai County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549
WUUS56 KOTX 140050
SVROTX
IDC055-140115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
550 PM PDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
THIS INCLUDES THE CITIES OF...RATHDRUM...HAYDEN
* UNTIL 615 PM PDT
* AT 545 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF RATHDRUM TO
6 MILES SOUTHWEST OF RATHDRUM...OR FROM 11 MILES NORTHWEST OF
RATHDRUM TO 3 MILES NORTHWEST OF POST FALLS...MOVING NORTHEAST AT
50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HAYDEN LAKE...HAYDEN AT 555 PM PDT
CHILCO...ATHOL AT 600 PM PDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE NICKLE SIZED HAIL...AND
WINDS IN EXCESS OF 60 MPH.
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4774 11704 4774 11666 4796 11668 4797 11705
4787 11704What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:30 PM PDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 2:30 PM PDT, 3 hours 20 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT FRI JUN 13 2003 .SYNOPSIS...A TROF OF LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS EVENING BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA. A WEAK RIDGE WILL SLOWLY BUILD OVER THE PACIFIC NORTHWEST FOR THE WEEKEND WITH A RETURN TO MAINLY DRY CONDITIONS AND MORE SEASONABLE TEMPERATURES. .DISCUSSION... .TONIGHT THROUGH MONDAY...WATER VAPOR IMAGERY HAS VORT CENTER LOCATED JUST WEST OF HANFORD EARLY THIS AFTERNOON. TROF WILL CONTINUE TO MOVE QUICKLY NORTHEAST INTO TONIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE WELL INTO THIS EVENING BEFORE MOVING INTO CANADA AND MONTANA LATER TONIGHT. SOUTHWESTERLY FLOW REPLACES THE TROF ON SATURDAY WITH A FEW EMBEDDED SHORTWAVES. FEEL THESE WAVES WILL BE TOO WEAK FOR ANY PRECIP THREAT...BUT WILL CONTINUE WITH THE PARTLY CLOUDY CONDITIONS. SHORTWAVE UPPER LEVEL RIDGE WILL SLOWLY BUILD FROM SUNDAY AND INTO MONDAY CLEARING SKIES BY THE FIRST PART OF NEXT WEEK. TEMPERATURES WILL RETURN TO NEAR NORMAL BY SUNDAY AS 850 MB TEMPS REBOUND SLIGHTLY WITH THE BUILDING 500 MB HEIGHTS. BY MONDAY...850 MB THERMAL RIDGE RETURNS TO THE AREA WITH 850 MB TEMPS REBOUNDING TO THE 16-20 DEGREE CELSIUS RANGE. THIS WILL PUT OUR AFTERNOON TEMPS ABOVE NORMAL FOR THIS TIME OF YEAR TO THE UPPER 70S AND 80S DEGREE RANGE. .EXTENDED... .TUESDAY THROUGH FRIDAY...CURRENT FORECAST REQUIRES NO MAJOR CHANGES. WILL TWEAK TEMPERATURES A BIT AFTER THE COLD FRONTAL PASSAGE ON THURSDAY. OTHERWISE HIGH PRESSURE RIDGING WILL DOMINATE THROUGH THURSDAY. THEN ONLY SLIGHT CHANCE PRECIPITATION ON THURSDAY WITH THE FRONTAL PASSAGE. ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 047/074/049/077/050/081 21-000 COE 046/073/048/076/050/080 21-000 PUW 046/074/046/076/048/079 11-000 LWS 053/080/051/083/053/085 11-000 CQV 047/076/048/078/050/082 31-000 SPT 044/075/044/077/046/080 41-0-- WWP 043/071/044/073/047/077 41-0-- MWH 048/078/050/081/053/085 1--000 EAT 051/079/051/082/053/085 2--000 OMK 049/077/049/080/051/083 2--000 .OTX...NONE.
Hazardous weather outlook, Jun 13, 5:53 AM PDT, 11 hours 57 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-141330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 553 AM PDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE...TODAY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE IDAHO PANHANDLE AS A COLD FRONT PASSES THROUGH. SOME OF THESE STORMS MAY BE STRONG FEATURING HAIL, BRIEF HEAVY RAINS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.